MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 3; DXE
Catalog Number SEP3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the sep3 atraumatic tip from fractured off the delivery wire approximately 189.5 cm from the proximal end.Conclusions: evaluation of the returned sep3 revealed that the atraumatic tip was fractured distal to the bulb.If the device is forcefully manipulated during use the core wire may become fatigued.If the fatigued device is repeatedly manipulated, a fracture may occur.Penumbra separators are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the radial artery using an indigo system separator 3 (sep3).During the procedure, the physician made 10 passes using the sep3 with an indigo system cat3 aspiration catheter (cat3) and a non-penumbra sheath.While retracting the sep3, the physician noticed that approximately 10 millimeters of the distal tip of the sep3 had broken off and was stuck in the remaining clot.Therefore, the cat3 and sep3 were removed.The physician then advanced an indigo system cat5 aspiration catheter (cat5) and successfully aspirated and removed the broken tip of the sep3.The procedure was completed using the same cat5 and sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 3
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9173476
Report Number3005168196-2019-01919
Device Sequence Number2323168
Product Code DXE
UDI-Device Identifier00814548016115
UDI-Public00814548016115
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Catalogue NumberSEP3
Device Lot NumberF89026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2019
Initial Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005